Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 2, NWS Lubbock, TX

January 8, 202612 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 8, 2026, 8:46 AM CST for 12 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2026, 8:46 AM CST (14:46 UTC)
Expired
Jan 8, 2026, 4:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2026-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2026-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS74 KLUB 081446
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
846 AM CST Thu Jan 8 2026

TXZ021>024-027>030-033>036-082200-
/O.NEW.KLUB.WI.Y.0002.260108T1446Z-260108T2200Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-
Including the cities of Levelland, Friona, Quitaque, Dimmitt,
Muleshoe, Olton, Hale Center, Hart, Happy, Wolfforth, Morton,
Lockney, Slaton, Bovina, Floydada, Littlefield, Sundown,
Silverton, Crosbyton, Lubbock, Tulia, Whiteface, Plainview,
Amherst, Farwell, and Ralls
846 AM CST Thu Jan 8 2026

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of the far southern Texas Panhandle and South 
  Plains.

* WHEN...Until 4 PM CST Thursday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Patchy blowing dust may also result in 
  localized visibility reductions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:12 AM CST, 3 hours 34 minutes earlier. Its key messages:

  • Issued at 511 AM CST Thu Jan 8 2026
  • Light rain showers will be possible area wide through sunrise. The rest of today will be windy with westerly winds increasing to 20-25 mph with gusts to 45 mph by early afternoon.
  • Light snow remains possible for over the far southwest Texas Panhandle Friday afternoon and evening.
  • Cooler and dry this weekend into early next week.
Area forecast discussion, Jan 8, 5:12 AM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
512 AM CST Thu Jan 8 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 511 AM CST Thu Jan 8 2026

 - Light rain showers will be possible area wide through sunrise.
   The rest of today will be windy with westerly winds increasing
   to 20-25 mph with gusts to 45 mph by early afternoon.

 - Light snow remains possible for over the far southwest Texas
   Panhandle Friday afternoon and evening.

 - Cooler and dry this weekend into early next week.

&&

.SHORT TERM...
(Tonight through Friday)
Issued at 1138 PM CST Wed Jan 7 2026

The forecast looks to be on track as a trough approaches from the
west bringing a fetch of Pacific moisture across the area overnight
through early this morning. Current radar/water vapor shows moisture
working quickly working its way from southwest to northeast. As
previously discussed, the steering flow remains quite fast and
precipitation should depart between 6-9 AM. A few thunderstorms
remain possible off the Caprock. Skies will clear thereafter and
very breezy westerly winds develop and persist through the
afternoon. They remain just below advisory criteria at this time,
however gusts to 40 mph are possible. This will also bring one
final day of warmer temperatures, with highs ranging from the low
60s along the TX/NM border to the low 70s off the Caprock. These
will quickly diminish into the evening as the next system
approaches.

A secondary upper trough following the previous one will move in
Thursday evening into Friday. A low still looks to become closed
and cutoff as it tracks into northern NM. As it becomes
vertically stacked, again deformation banding/precipitation would
be expected on its north and west sides over the northern and
central TX Panhandle. NBM continues to insist on PoPs over the far
SW Texas Panhandle early Friday morning, however much of the
synoptic and CAM guidance aligns more with the more northward
thinking. Nonetheless they will be retained at this time although
if any wintry precipitation does occur, little/no accumulation is
expected. What does look slightly more favorable than yesterday is
the potential for more precipitation along a surface cold front
during the afternoon and evening hours as the base of the trough
has dipped a bit farther south on latest models. Precipitation
types will be somewhat tricky and vary on the exact speed of
frontal progression, however the far SW Panhandle again looks most
favorable for any light snowfall, whereas locations farther south
and east may see a light mix and/or all liquid. In any case, none
of this will amount to much if anything, and PoPs have been held
to chance or less. Much of the area will see no chances at all for
precipitation on Friday, with breezy northerly winds and much
cooler highs in the 40s and 50s outside of the far southern
Rolling Plains.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 1138 PM CST Wed Jan 7 2026

All precipitation will end by Friday evening and much more benign
conditions are expected. Continued CAA and mostly clear skies
Saturday morning will usher in some of the coldest lows in some
time, falling into the teens and 20s. Despite mostly sunny skies,
highs Saturday will struggle to get out of the 40s. Temperatures
will again increase Sunday and into next week as a ridge builds to
the west pushing out the colder airmass. No precipitation is
expected at this time.

&&

.AVIATION...
(12Z TAFS)
Issued at 511 AM CST Thu Jan 8 2026

VFR conditions will prevail. Rain showers have moved east of PVW
and LBB as of 11Z and should be east of CDS by 12Z.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....19
AVIATION...51
Hazardous weather outlook, Jan 8, 2:04 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
204 AM CST Thu Jan 8 2026

TXZ021>044-090815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
204 AM CST Thu Jan 8 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight.

Rain showers, with embedded thunderstorms, are expected across the
Caprock and Rolling Plains tonight through sunrise. While rainfall
amounts are expected to remain under one quarter of an inch, some
stronger storms could produce brief, heavy rainfall. The threat for
severe storms is low.

Windy conditions are expected today across the region. Winds will be
out of the west around 20 to 30 mph with gusts to 45 mph through the
late afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A light coating of snow will be possible Friday afternoon and
evening across the far southwestern Texas Panhandle. Black ice will
be possible in areas that previously received rain or snow by
Saturday morning. Wind chill values in the single digits are
possible across the far southwestern Texas Panhandle Saturday
morning.

In the hours before

Special weather statement, Jan 8, 3:11 AM CST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Lubbock TX
311 AM CST Thu Jan 8 2026

TXZ044-080945-
Stonewall TX-
311 AM CST Thu Jan 8 2026

...A STRONG THUNDERSTORM WILL IMPACT EASTERN STONEWALL COUNTY THROUGH
345 AM CST...

At 311 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Aspermont, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Aspermont, Old Glory, and Us-380 Near The Haskell-
Stonewall County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3296 10022 3296 10045 3297 10045 3340 10008
      3340 9999 3311 9999
TIME...MOT...LOC 0911Z 227DEG 49KT 3305 10030

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CWA

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:11 AM CSTSpecial Weather StatementLUBStonewall34 min

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.